Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 20, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at May 5, 2021, 4:08 PM EDT for Bourbon County, Kentucky. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 4:08 PM EDT (20:08 UTC)
- Expired
- May 6, 2021, 2:18 AM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 17.57 ft at May 5, 2021, 7:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
486
WGUS83 KLMK 052008
FLSLMK
Flood Advisory
National Weather Service Louisville KY
408 PM EDT Wed May 5 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Stoner Creek at Paris affecting Bourbon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued later this evening.
&&
KYC017-060815-
/O.NEW.KLMK.FL.Y.0020.210505T2008Z-210506T1200Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
408 PM EDT Wed May 5 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Stoner Creek at Paris.
* From this afternoon to Thursday morning.
* At 3:15 PM EDT Wednesday the stage was 17.2 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to 17.8 feet this evening and then
fall below 16 feet Thursday morning.
* Impact...At 18.0 feet, Water floods a few low roads on right bank
of creek.
&&
LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
3822 8414 3811 8401
$$
MJ1 follow-up statement
044
WGUS83 KLMK 060618
FLSLMK
Flood Advisory
National Weather Service Louisville KY
218 AM EDT Thu May 6 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris affecting Bourbon County.
KYC017-060730-
/O.CAN.KLMK.FL.Y.0020.000000T0000Z-210506T0618Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 AM EDT Thu May 6 2021
...The Flood Advisory for the Stoner Creek at Paris has been
cancelled...
The Flood Advisory is cancelled for
the Stoner Creek at Paris.
* At 1:15 AM EDT Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 15.2 feet tomorrow
morning.
&&
LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
3822 8414 3811 8401
$$
BJSWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 5, 2:25 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 5, 2:25 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Louisville KY 225 PM EDT Wed May 5 2021 .Short Term...(This evening through Thursday) Issued at 220 PM EDT Wed May 5 2021 Visible satellite imagery this afternoon continues to show clouds breaking and slowly clearing from the northwest to the east- southeast. Most of the low stratus was confined east of I-65 and south of the Bluegrass Pkwy. Clouds will continue break and clear as we go through the evening and into the overnight hours. While a few high clouds may move over the region later tonight, we will be mostly clear with light winds and overnight lows in the low 40s with a few locations in the upper 30s. Tomorrow starts off dry as SFC high pressure will be located over the Ohio Valley. This will be ahead of an approaching shortwave that arrives tomorrow afternoon. Clouds will be on the increase through the day and we will see PoPs increase for later afternoon and continue into tomorrow evening. Expect to see some scattered showers and the possibility of a few rumbles of thunder as we will see steep low/mid level lapse rates ahead of the shortwave and associated sfc cold front. Afternoon highs are expected to top out in the mid 60s. && .Long Term...(Thursday night through Wednesday) Issued at 216 PM EDT Wed May 5 2021 Thursday afternoon's showers will gradually push off to the east during the evening hours, but the next system will follow closely as a weak disturbance drops from the Great Lakes into the upper Ohio Valley on Friday. Surface readings will surpass convective temperatures in the afternoon as the atmosphere destabilizes. Moisture will not be plentiful...with precipitable water values possibly even a bit below normal. So, any showers/storms that can develop should be quite isolated, with the Blue Grass region standing the best shot at seeing some afternoon development. Soundings show deep mixing with winds gusting into the 25-30mph range. With a layer of dry mid-level air and dry sub-cloud air as well, any showers/storms could produce a few enhanced gusts. The dry air with wet bulb zero heights around five thousand feet suggest some brief small hail can't be ruled out in the strongest cells. Attention will then quickly turn to the next system. Warm advection mid clouds will begin streaming in Friday night through Saturday, with rain arriving by Saturday evening as low pressure sinks from Wyoming to Kansas with a warm front reaching east into the Tennessee Valley. That low will move east and cross Kentucky on Sunday, accompanied by widespread rain. Some thunderstorms will be possible, especially Sunday afternoon, but severe weather is not the main interest with this system...though it's worth noting that stronger instability will be just off to our west so we'll need to keep an eye on that. Given the recent heavy rains, precipitation amounts will be the bigger concern, it currently appears. One to three inches of rain is currently in the forecast over the 48 hour period from Saturday morning to Monday morning. Fortunately the systems that are coming through on Thursday and Friday won't bring heavy rain, and right now the corridor of heaviest rain this weekend is placed just north of where the heaviest rain fell this past Monday- Tuesday. Still, some minor flooding issues may be possible by the start of the new week, and the slow fall of the lower Green River may be slowed further. Confidence decreases significantly for the Monday-Wednesday time frame with disagreement among guidance. The feeling right now is to lean towards the drier side of things as high pressure crosses the Great Lakes. However, with a few systems progged to slip from the Plains into the Southeast, will refrain from going completely dry at this time. && .Aviation...(18Z TAF Issuance) Issued at 120 PM EDT Wed May 5 2021 IMPACTS: Lingering MVFR ceilings at BWG/LEX will gradually lift to VFR this afternoon DISCUSSION: Satellite imagery shows a low stratus clouds deck pushing east-southeast this afternoon with BWG/LEX continuing to show MVFR CIG between 1500-2500 Ft while SDF/HNB have broken out into VFR CIG. This stratus will continue to break as is it moves off to the east-southeast. Winds will remain out of the northwest this afternoon around 10kts. Once we lose the daytime heating and sfc high over MO moves in over the region overnight, winds will become light and skies will be clear. Winds will remain light going into the start of the day tomorrow and skies clear. We will start to see high clouds push in from the west- northwest during the afternoon and have mentioned some possible showers around for SDF towards the end of their forecast cycle. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...13 Aviation...BTN
Hazardous weather outlook, May 5, 11:23 AM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1123 AM EDT Wed May 5 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061530- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1123 AM EDT Wed May 5 2021 /1023 AM CDT Wed May 5 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JML/BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:09 PM EDT | Special Weather Statement | LMK | Marion, Washington | 36 min |
| May 4, 8:10 PM EDT | Special Weather Statement | LMK | Logan | 35 min |
| May 4, 8:14 PM EDT | Tornado Warning | LMK | Marion, Washington | 31 min |
| May 4, 8:20 PM EDT | Special Weather Statement | LMK | Edmonson, Warren | 40 min |
| May 4, 8:30 PM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Logan, Warren | 4 hr |
| May 4, 8:36 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 24 min |
| May 4, 8:46 PM EDT | Special Weather Statement | LMK | Larue | 29 min |
| May 4, 8:55 PM EDT | Special Weather Statement | LMK | Mercer | 35 min |
| May 4, 9:02 PM EDT | Special Weather Statement | LMK | Butler | 13 min |
| May 4, 9:08 PM EDT | Special Weather Statement | LMK | Hart | 37 min |
| May 4, 9:14 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| May 4, 9:18 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson | 27 min |
| May 4, 9:29 PM EDT | Special Weather Statement | LMK | Jessamine | 61 min |
| May 4, 9:45 PM EDT | Flash Flood Warning | LMK | Butler, Logan | 3 hr |
| May 4, 10:00 PM EDT | Special Weather Statement | LMK | Logan | 30 min |
| May 5, 12:36 AM EDT | Areal Flood Warning | LMK | Butler, Logan | 5 hr |
| May 5, 7:59 AM EDT | River Flood Advisory | LMK | Hart | 3 hr |
| May 5, 10:22 AM EDT | River Flood Advisory | LMK | Hardin, Nelson | 16 hr |
| May 5, 11:26 AM EDT | River Flood Warning | LMK | Hart | 7 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.